Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 30, 2010, 12:06 AM CDT for Midland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2010, 12:06 AM CDT (05:06 UTC)
- Expired
- Jun 30, 2010, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 10 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.1 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713 WGUS54 KMAF 300506 FFWMAF TXC329-300800- /O.NEW.KMAF.FF.W.0028.100630T0506Z-100630T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1206 AM CDT WED JUN 30 2010 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN MIDLAND COUNTY IN WEST TEXAS... * UNTIL 300 AM CDT * AT 1157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF THUNDERSTORMS PRODUCING ONE TO TWO INCHES OF RAINFALL PER HOUR OVER NORTH CENTRAL MIDLAND COUNTY...MOVING WEST AT 15 MPH. THESE STORMS WILL MOVE OVER THE CITY OF MIDLAND WHERE THE GROUND IS SATURATED IN MANY LOCATIONS FROM HEAVY RAINFALL EARLIER TODAY. IN ADDITION...HEAVY RAINFALL APPEARS LIKELY ALONG INTERSTATE 20 AND BUSINESS 20 FROM MIDLAND TO THE ECTOR COUNTY LINE. THESE AREAS ALSO HAD HEAVY RAINFALL EARLIER. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDLAND AND GREENWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3207 10226 3208 10185 3186 10184 3184 10228 $$
1 follow-up statement
939 WGUS74 KMAF 300646 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 146 AM CDT WED JUN 30 2010 TXC329-300800- /O.CON.KMAF.FF.W.0028.000000T0000Z-100630T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MIDLAND- 146 AM CDT WED JUN 30 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR NORTHERN MIDLAND COUNTY... AT 139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN OVER NORTHERN MIDLAND COUNTY. THIS ACTIVITY WAS MOVING WEST AROUND 15 MPH AND WILL BE CAPABLE OF PRODUCING RAINFALL RATES UP TO ONE INCH PER HOUR. THIS ALONG WITH PREVIOUS RAINFALL WILL CONTINUE TO RESULT IN FLASH FLOODING ACROSS THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDLAND AND GREENWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3207 10226 3208 10185 3186 10184 3184 10228 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:42 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jun 29, 6:42 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 642 PM CDT TUE JUN 29 2010 .DISCUSSION... PLEASE SEE LATEST AVIATION DISCUSSION. && .AVIATION... DUE TO A MOIST TROPICAL AIR MASS IN PLACE...SCATTERED STORMS WILL CONTINUE TO AROUND MIDNIGHT AT OR NEAR ALL TERMINALS. MVFR TO OCCASIONAL IFR CEILINGS ARE THEN LIKELY TO DEVELOP AREAWIDE AFTER MIDNIGHT...WITH CLOUD CEILINGS SLOWLY IMPROVING TO VFR BY MIDDAY WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP TOMORROW AFTERNOON. && .PREV DISCUSSION... /ISSUED 148 PM CDT TUE JUN 29 2010/ DISCUSSION... 5H RIDGE IS WELL DEVELOPED TO THE N INVOF WRN NEBRASKA. TO THE S ACRS W TX/SE NM REMNANT SHEAR AXIS IS STILL IN PLACE AND IS GENERALLY E-W ACRS S PLAINS AREA. FARTHER S THERE IS A CYCLONIC CIRCULATION SLOWLY MOVING WWD THRU MAF/S CWFA. RICH ATMOSPHERIC MSTR IS IN PLACE AS SEEN ON 06Z MAF SOUNDING WITH PW/S NEAR 1.6". ALSO HIGH THETA-E AIR IS IN PLACE WITH A SECONDARY MAX/RIDGE JUST S OF THE ABOVE NOTED SHEAR AXIS. FOR THE MOST PART CONVECTION HAS BEEN FOCUSED ALONG/INVOF THE WWD MOVING CIRCULATION. AREA WITH BETTER INSOLATION LIKE PARTS OF THE TRANS PECOS ARE SEEING SCATTERED TSTMS. LOCAL HEAVY RAIN WILL BE PRIMARY CONCERN INTO THE EVENING. ELY MID LEVEL FLOW WILL SLOWLY PUSH HIER THETA-E AIR W ORIENTING ALONG THE MTNS WED PM AND THUS STILL LOOKS LIKE SCT/NUMEROUS TSTMS WILL DEVELOP ACRS MUCH OF THE TRANS PECOS WED. DEPENDING ON HOW PRECIP DEVELOPS REMAINDER OF TODAY AND WED IN THE MTNS A FLASH FLOOD WATCH MAY BE NEEDED FOR WED ACRS TRANS PECOS. CLOUD COVER AND COOL 85H TEMPS WILL CONTINUE TO KEEP TEMPS ON THE PLEASANT SIDE. FARTHER N THOUGH IT WILL BE A DOWN DAY WRT PRECIP AS MORE STABLE AND LOWER THETA-E AIR DRIER NOSES INTO THE NE CWFA. THURSDAY WILL TEND TO BE DOWN DAY FOR PRECIP MOST OF THE AREA AS DRIER/SUBSIDENT AIR WILL BE WORKING ITS WAY NW AHEAD OF ALEX. POPS WILL TEND TO INCREASE AGAIN FRIDAY WITH HIEST POPS ACRS THE S TAPERING OFF THE LOWER POPS N AND NW. WARMEST TEMPS WILL BE ACRS SE NM THUR/FRI...BUT STILL BELOW NORMAL FOR THE MOST OF CWFA. GFS HAS FINALLY TURNED BULLISH ON POPS. DEPENDING ON TRACK OF ALEX/S REMNANTS FRI/SAT ESPECIALLY HIGH THETA-E AIR MAY MAKE INTO THE BIG BEND/RIO GRANDE INCREASING POTENTIAL FOR HEAVY RAIN...EVEN INTO SUNDAY. PRESENCE OF RIDGE ALOFT (I.E. WEAK WINDS) MAY EVEN HOLD THETA-E RIDGE IN PLACE MON/TUE. MEX GUIDANCE REFLECTS EXTENDED PERIOD OF LIKELY POPS...BUT SO DOES ECMWF QPF. AS SUCH WILL CERTAINLY KEEP POPS IN THRU THE EXTENDED AND RATHER HIGH CONSIDER ITS THE EXTENDED PERIOD...TEMPS WILL SHOW ONLY A SLOW WARM-UP. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99
Hazardous weather outlook, Jun 29, 1:55 PM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 155 PM CDT TUE JUN 29 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 155 PM CDT TUE JUN 29 2010 /1255 PM MDT TUE JUN 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. THE BEST CHANCE FOR RAINFALL WILL BE ACROSS THE WESTERN PERMIAN BASIN...FAR SOUTHEAST NEW MEXICO PLAINS AND THE TRANS PECOS REGION. THUNDERSTORMS WILL BE SLOW MOVING AND HEAVY RAINFALL MAY CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY...WITH THE BEST CHANCE FOR DEVELOPMENT GENERALLY ALONG AND WEST OF A CARLSBAD TO FORT STOCKTON LINE. LOCALLY HEAVY RAIN MAY ONCE AGAIN LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:09 PM CDT | Areal Flood Advisory | MAF | Reagan | 3 hr |
| Jun 30, 1:08 AM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Jun 30, 4:32 AM CDT | Flash Flood Watch | MAF | Andrews, Crane, Ector, Glasscock, Howard, Loving and 9 more | 20 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.